MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION TRIA SOFT; STENT, URETERAL

BOSTON SCIENTIFIC CORPORATION TRIA SOFT; STENT, URETERAL
Model Number M0061903250
Medical Device Problem Codes Break (1069); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/01/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific that a tria ureteral stent was opened to be used in an unspecified procedure on an unknown date.During preparation, it was noted that the stent was broken into two pieces.The procedure was successfully completed with another of the same device.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block b3: date of event: date of event was approximated to (b)(6), 2023, as no event date was reported.Block h6: imdrf device code a0401 captures the reportable event of stent shaft broken.
 
Additional Manufacturer Narrative
Block b3: date of event: date of event was approximated to may 1, 2023, as no event date was reported.Block h6: imdrf device code a0401 captures the reportable event of stent shaft broken.The returned tria ureteral stent was analyzed, and a visual evaluation noted that the bladder coil was detached.Their suture, positioner and detached part was not returned.Functional test was performed and a use of mandrel 0.039" passed through the stent without resistance.The reported event of stent shaft break was not confirmed.A breakage was not detected upon analysis; however, it was found that the stent's bladder coil was detached.Additionally, the suture did not return indicating it was removed and the stent was used.Based on the most relevant information of the complaint event description, device analysis and including the product record review results, the device meets all manufacturing specifications required and passed all the controls and inspections, no abnormalities were reported during the assembly process.According to the evidence, it is possible that operational factors, interaction of the excess force during interaction with the suture string such as an entanglement before their use could have caused the detachment that was observed.Therefore, all compiled information on this investigation determines that the most probable cause is adverse event related to procedure since the adverse event occurred during the procedure and the device had no influence on event.
 
Event or Problem Description
It was reported to boston scientific that a tria ureteral stent was opened to be used in an unspecified procedure on an unknown date.During preparation, it was noted that the stent was broken into two pieces.The procedure was successfully completed with another of the same device.There were no patient complications reported as a result of this event.The device has not been returned for analysis.

Brand Name
TRIA SOFT
Common Device Name
STENT, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key17060224
Report Number3005099803-2023-02880
Device Sequence Number18287006
Product Code FAD
UDI-Device Identifier08714729953968
UDI-Public08714729953968
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K191609
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/07/2026
Device Model NumberM0061903250
Device Catalogue Number1983-02
Device Lot Number0031012358
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/16/2023
Supplement Date Received by Manufacturer06/20/2023
Initial Report FDA Received Date06/05/2023
Supplement Report FDA Received Date07/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown